MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM LEFT STANDARD MANDIBULAR COMPONENT; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION TMJ SYSTEM LEFT STANDARD MANDIBULAR COMPONENT; JOINT, TEMPOROMANDIBULAR, IMPLANT
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Information (3190)
Date of Event 01/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event has been recorded by zimmer biomet under complaint (b)(4).The complaint investigation is in process.Once the investigation has been completed, and product return has been evaluated , if available, a follow up mdr will be submitted.Udi (b)(4).Medical products.Tmj system left fossa component, small-part #24-6563, lot#606810b, udi (b)(4).Tmj system right fossa component, small part# 24-6562, lot#614980b, udi (b)(4).Tmj system right standard mandibular component, part #24-6550, lot# 575530b, udi (b)(4).Unknown screws, part# unknown, lot# unknown.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00182; 0001032347-2020-00178; 0001032347-2020-00180.
 
Event or Problem Description
It was reported the patient underwent a revision and replacement of bilateral temporomandibular joint implants five years following implantation due to an unknown reason.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is considered to be confirmed as a revision surgery was reported.No product was returned; therefore, no functional tests or inspections could be performed.No x-rays, scans, pictures, or physician's reports were provided.The failure mode which led to the need for a revision surgery could not be determined from the information provided.The dhr for the mandible component was reviewed.No non-conformances were found for this component.This is the only complaint for this item# 24-6551, lot# 606810b.The most likely underlying cause of the complaint cannot be determined.There are no indications of manufacturing defects.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
TMJ SYSTEM LEFT STANDARD MANDIBULAR COMPONENT
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9897129
Report Number0001032347-2020-00181
Device Sequence Number2764458
Product Code LZD
UDI-Device Identifier00841036060329
UDI-Public00841036060329
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P020016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/01/2015
Device Model NumberN/A
Device Catalogue Number24-6551
Device Lot Number452880A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/10/2020
Supplement Date Received by Manufacturer09/08/2020
Initial Report FDA Received Date03/30/2020
Supplement Report FDA Received Date09/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age49 YR